Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 10, NWS Midland/Odessa, TX

March 8, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 8, 2013, 2:07 PM MST for Eddy County, New Mexico. It took effect at Mar 8, 2013, 11:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2013, 2:07 PM MST (21:07 UTC)
In effect from
Mar 8, 2013, 11:00 PM MST
Expired
Mar 9, 2013, 6:06 PM MST
In force
19 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WWUS74 KMAF 082107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CST FRI MAR 8 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST SATURDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE
HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS
PECOS...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE SOUTHWEST U.S.  TONIGHT
NORTHEAST INTO THE CENTRAL PLAINS BY SATURDAY AFTERNOON.  AS A RESULT...WINDS
WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS AFTER MIDNIGHT...AND SPREAD
OUT ACROSS THE ADJACENT PLAINS SATURDAY.

NMZ027-TXZ258-091000-
/O.UPG.KMAF.HW.A.0009.130309T0600Z-130310T0600Z/
/O.NEW.KMAF.HW.W.0010.130309T0600Z-130310T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
207 PM MST FRI MAR 8 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST SATURDAY...

* EVENT...HIGH WINDS.

* TIMING...11 PM THIS EVENING TO 11 PM MST SATURDAY.

* WINDS...TONIGHT...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH
  AFTER MIDNIGHT.  SATURDAY...WEST 35 TO 50 MPH.  GUSTS UP TO 60 MPH
  INCREASING TO 70 MPH IN THE AFTERNOON.  SATURDAY EVENING...WEST
  35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-074-080-081-091000-
/O.NEW.KMAF.WI.Y.0011.130309T1200Z-130310T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
MARFA...BIG BEND NP...MARATHON
307 PM CST FRI MAR 8 2013 /207 PM MST FRI MAR 8 2013/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY.  

* EVENT...HIGH WINDS.

* TIMING...6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY.

* WINDS...WEST 30 TO 40 WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
3 follow-up statements
773 
WWUS74 KMAF 091041
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CST SAT MAR 9 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
MST SATURDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE
HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...
AND THE DAVIS AND APACHE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE SOUTHWEST US THIS
MORNING TOWARDS THE CENTRAL PLAINS THIS AFTERNOON. AS A
RESULT...WINDS WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS...AND
SPREAD OUT ACROSS THE ADJACENT PLAINS DURING THE AFTERNOON TODAY.

TXZ080-081-091145-
/O.CAN.KMAF.WI.Y.0011.130309T1200Z-130310T0000Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
441 AM CST SAT MAR 9 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

LATEST MODEL RUNS HAVE SHOWN A TREND OF DECREASING UPPER LEVEL
FLOW. WINDS ARE NOT EXPECTED TO BE AS STRONG AS PREVIOUS THOUGHT.
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

NMZ027-TXZ258-091845-
/O.CON.KMAF.HW.W.0010.000000T0000Z-130310T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
341 AM MST SAT MAR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...TODAY THROUGH 11 PM MST SATURDAY.

* WINDS...WEST 35 TO 50 MPH. GUSTS UP TO 60 MPH INCREASING TO 70
  MPH IN THE AFTERNOON. SATURDAY EVENING...WEST 35 TO 45 MPH WITH
  GUSTS TO AROUND 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-074-091845-
/O.CON.KMAF.WI.Y.0011.130309T1200Z-130310T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS
441 AM CST SAT MAR 9 2013 /341 AM MST SAT MAR 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY.

* WINDS...WEST 30 TO 40 WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
880 
WWUS74 KMAF 092045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SAT MAR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING 
FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES
COUNTY AND THE UPPER TRANS PECOS...THE DAVIS AND APACHE MOUNTAINS...MARFA
PLATEAU...AND BIG BEND AREA ABOVE 4500 FEET...

.AN UPPER LEVEL STORM SYSTEM WILL PASSING FROM NORTHEAST NEW
MEXICO INTO THE CENTRAL PLAINS THIS EVENING WILL RESULT IN STRONG
WINDS THROUGH THE GUADALUPE MOUNTAINS THIS EVENING.  WINDY
CONDITIONS CAN ALSO BE EXPECTED ON ADJACENT PLAINS.

NMZ027-TXZ258-100600-
/O.CON.KMAF.HW.W.0010.000000T0000Z-130310T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
145 PM MST SAT MAR 9 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 11 PM MST THIS EVENING.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 70 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND TRACTOR
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ080-081-100600-
/O.EXB.KMAF.WI.Y.0011.000000T0000Z-130310T0600Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
245 PM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.  

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT CST TONIGHT.

* WINDS...WEST 25 TO 35 MPH ABOVE 4500 FEET.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  VANS...AND TRACTOR
  TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ057-058-074-100600-
/O.EXT.KMAF.WI.Y.0011.000000T0000Z-130310T0600Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS
245 PM CST SAT MAR 9 2013 /145 PM MST SAT MAR 9 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.

* WINDS...WEST 25 TO 40 WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$
004 
WWUS74 KMAF 100106
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CST SAT MAR 9 2013

NMZ027-TXZ258-100215-
/O.CAN.KMAF.HW.W.0010.000000T0000Z-130310T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
606 PM MST SAT MAR 9 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING. 

ALTHOUGH A PACIFIC COLD FRONT WILL MOVE EAST THROUGH THE AREA
TONIGHT AND KEEP WESTERLY WINDS IN THE 30 TO 40 MPH RANGE...HIGH
WINDS ARE NOT EXPECTED TO OCCUR IN THE GUADALUPE MOUNTAINS FOR THE
REST OF THE NIGHT.  THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELED.  

$$

NMZ028-TXZ057-058-074-080-081-100215-
/O.CAN.KMAF.WI.Y.0011.000000T0000Z-130310T0600Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS...
MARFA...BIG BEND NP...MARATHON
706 PM CST SAT MAR 9 2013 /606 PM MST SAT MAR 9 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

ALTHOUGH THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS
SOUTHEAST NEW MEXICO AND WEST TEXAS OVERNIGHT DUE TO A PACIFIC
COLD FRONT MOVING ACROSS THE REGION...SUSTAINED WESTERLY WINDS
ARE EXPECTED TO BE IN THE 20 TO 25 MPH RANGE. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELED.  

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 8, 1:45 PM MST, 22 minutes earlier.

Area forecast discussion, Mar 8, 1:45 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST FRI MAR 8 2013

.DISCUSSION...

WV IMAGERY SHOWS THE UPPER TROUGH MAKING LANDFALL OVER
SOCAL...TRENDING FLOW INCREASINGLY SW ALOFT OVER WEST TEXAS/SE NM.
SW FLOW HAS BROUGHT A MID/UPPER LVL DRY SLOT INTO THE
REGION...ALLOWING ABUNDANT SUNSHINE OUT WEST...AND A DEVELOPING CU
FIELD.  FURTHER EAST...DRYLINE THAT WAS EVIDENT ON VIS SATELLITE A
FEW HOURS AGO HAS MIXED EAST INVOF KMAF...AND HARD TO DISCERN IN THE
SFC OBS.  HOWEVER...THIS FEATURE IS PROGGED TO SHARPEN UP AND SURGE
WESTWARD AFTER 00Z...TO ROUGHLY THE NM/TX BORDER.  A SECONDARY
TROUGH OVER SW OR IS FORECAST TO MOVE S AND PUSH THE FIRST TO
CENTRAL AZ BY 06Z...W/ALL MODELS FINALLY IN AGREEMENT.  OVER THE NEW
FEW HOURS...LARGE-SCALE ASCENT AND DIFFERENTIAL HEATING ALONG THE
DRYLINE SHOULD INITIATE CONVECTION...W/SHRA MOVING IN FROM THE
WEST...AS NOTED ON AREA RADARS.  DRYLINE IS NOT FORECAST TO MOVE
VERY MUCH FROM THE NM/TX BORDER OVERNIGHT...WHERE A NARROW AXIS OF
7C/KM LR/S WILL RESIDE.  ALONG AND WEST OF THE DRYLINE...MODELS
ADVERTISE 60-80+KTS OF 0-6KM BULK SHEAR.  THUS...BEST CHANCES OF
SEVERE ACTIVITY WILL BE ALONG THE NM/TX BORDER.  FURTHER
EAST...MID-LVL LR/S ARE NOT AS IMPRESSIVE...ONLY IN THE 5-6C/KM
RANGE.  THIS ACTIVITY SHOULD TAPER OFF ESE SATURDAY.

IN THE MEANTIME...H7 HEIGHT GRADIENTS ARE STILL FORECAST TO TIGHTEN
UP OVER THE GUADALUPES TO AROUND 60M/200NM BY 06Z...NOT QUITE AS
IMPRESSIVE AS 24 HRS AGO BUT...COUPLED W/A PERSISTENT NAM MTN WAVE
SIGNATURE...ENOUGH TO GO AHEAD AND UPGRADE THE WIND WATCH TO A
WARNING...THRU SATURDAY EVENING.  ADJACENT PLAINS AND MTNS FURTHER
SOUTH WILL NEED AN ADVISORY FOR SATURDAY AS WELL.  RH/S WILL BE NEAR
CRITICAL...BUT ONLY FOR A SHORT PD OF TIME.

OTHERWISE...MAIN COLD FRONT WILL MOVE THRU THE AREA SATURDAY
NIGHT...FOR TEMPS WELL BELOW NORMAL SUNDAY AFTERNOON...AND A HARD
FREEZE SUNDAY NIGHT AS SKIES CLEAR.  DRY...UPPER-LVL RIDGING FOLLOWS
INTO THE EXTENDED...W/TEMPS REBOUNDING TO ABOVE-NORMAL BY TUESDAY
AFTERNOON.  THE ECMWF CAME IN WARMER THAN THE GFS AGAIN TODAY...AND
FORECAST SOUNDINGS/H85 TEMP TRENDS SUGGEST REMAINING ABOVE MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 49  62  35  56  /  20  10   0   0
BIG SPRING TX              56  66  39  55  /  10  20   0   0
CARLSBAD NM                50  67  37  53  /  10   0   0   0
DRYDEN TX                  57  78  47  66  /  10  10  20   0
FORT STOCKTON TX           51  67  39  56  /  10  10   0   0
GUADALUPE PASS TX          39  55  33  47  /  20   0   0   0
HOBBS NM                   48  60  35  53  /  30  10   0   0
MARFA TX                   41  60  27  50  /   0   0   0   0
MIDLAND INTL AIRPORT TX    51  67  37  55  /  10  10   0   0
ODESSA TX                  51  62  37  56  /  10  10   0   0
WINK TX                    49  67  37  57  /  20  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     WIND ADVISORY FROM 5 AM TO 5 PM MST SATURDAY FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING
     ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

&&

72/44
Hazardous weather outlook, Mar 8, 12:26 PM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CST FRI MAR 8 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
126 PM CST FRI MAR 8 2013 /1226 PM MST FRI MAR 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST
NEW MEXICO... THE PERMIAN BASIN... AND THE TRANS PECOS. SOME OF
THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WIND... PRIMARILY ACROSS THE NORTHWEST PERMIAN BASIN. HIGH WINDS
ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT... A HIGH WIND
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WINDS WILL REMAIN POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON
SATURDAY... A HIGH WIND WARNING IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND EAST OF A
HOBBS TO FORT STOCKTON LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:07 PM MSTWind AdvisoryMAFEddy28 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.